Alert archive / Mississippi / Special Weather Statements in 2014
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Oct 12, 2014, 3:16 PM CDT for Amite County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2014, 3:16 PM CDT (20:16 UTC)
- Expired
- Oct 12, 2014, 3:45 PM CDT
- In force
- 29 min
- Issued by
- NWS New Orleans, LA
County Amite County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 712 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
655
WWUS84 KLIX 122016
SPSLIX
MSZ069-122045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 PM CDT SUN OCT 12 2014
...STRONG THUNDERSTORM MOVING NORTH AFFECTING AMITE COUNTY...
AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LIBERTY...OR ABOUT 5 MILES SOUTHEAST OF
LIBERTY...MOVING NORTH AT 20 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LIBERTY AND
SMITHDALE
THE PRIMARY THREAT FROM THIS STORM IS PEA TO DIME SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3125 9055 3100 9068 3100 9073 3105 9089
3135 9079 3136 9055
TIME...MOT...LOC 2016Z 199DEG 17KT 3110 9075
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Oct 12, 3:46 AM CDT, 11 hours 30 minutes earlier.
Area forecast discussion, Oct 12, 3:46 AM CDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
346 AM CDT SUN OCT 12 2014
.SHORT TERM...
A FEW NOCTURNAL SHOWERS OVERNIGHT MAINLY IN THE COASTAL WATERS. WE
REMAIN IN BETWEEN SYSTEMS TODAY AS THE HIGH PRESSURE IN CONTROL OF
OUT WEATHER CONTINUES TO PUSH EAST. SFC ANALYSIS SHOWS THE HIGH
CENTERED AROUND JAX/MLB COASTAL AREA. FLOW AROUND THE HIGH CONTINUES
TO PUSH MOIST GULF AIR INTO ARE ENTIRE REGION. EXPECT A FEW
SHOWERS AND MAYBE A THUNDERSTORM TODAY AS THE WARM/MOIST AIR MASS
HOLDS FOR ANOTHER FEW DAYS.
.LONG TERM...
CHANGES ON THE WAY. A SHORTWAVE TROUGH WILL DIG OVER THE ROCKIES WITH
CYCLOGENISIS BEGINNING TONIGHT. A 560MB LOW PRESSURE CENTER IS
PROGGED BY THE GFS BEGINNING AROUND MIDNIGHT TONIGHT OVER THE OK
PANHANDLE. A SQUALL LOOKS TO FORM IN EAST TX NORTH TO AR AROUND
NOON ON MONDAY AND MOVE EASTWARD. MODELS IN GOOD AGREEMENT ON THIS
SOLUTION WITH SOME DIFFERENCES IN TIMING WITH THE GFS AND NAM
MOVING CLOSER TO THE EURO SOLUTION OVER THE LAST FEW DAYS. THE
EURO HAS BEEN THE SLOWER OF THE MODELS WITH THE NAM BEING THE MOST
TEMPORALLY AGGRESSIVE. THE SQUALL LINE AHEAD OF THE COLD FRONT
SHOULD ENTER THE KLIX WARNING AREA AROUND 6PM AND EXIT OUR FAR
EAST WARNING AREA BY EARLY TUESDAY MORNING. WITH THIS IN MIND...
THERE IS ENOUGH INSTABILITY AND ENERGY FOR SOME CELLS TO DEVELOP
AHEAD OF THE SQUALL LINE BEGINNING MONDAY AFTERNOON. TAKING A LOOK
AT SOME SEVERE PARAMETERS INDICATE THE BEST CHANCE FOR SEVERE
WEATHER WILL BE IN OUR SW MS COUNTIES NORTHWARD TO THE MS/TN
BORDER. LOCAL CAPE FORECAST TO BE 1200 J/KG WITH ENOUGH SHEAR TO
WARRANT THE POSSIBILITY OF AN ISOLATED TORNADO. THE BEST HELICITY
IS PROGGED TO BE IN EAST TX THEN MOVING TO N MS. LOOKING UPWARD
SHOWS A PORTION OF OUR AREA IN THE RR QUAD OF A 120KT JET WITH
SOME UPPER LEVEL DIVERGENCE. SEVERE WEATHER WILL BE POSSIBLE ALONG
AND AHEAD OF THE SQUALL LINE MONDAY EVENING IN THE WEST THROUGH
EARLY TUESDAY MORNING IN THE EAST. GUSTY WINDS...BRIEF TORRENTIAL
RAIN... AND ISOLATED TORNADOES ARE THE MAIN THREAT WITH THE
HIGHEST CHANCE WEST OF I-55 AND IN OUR SW MS COUNTIES AND BORDER
LA PARISHES. SPC HAS THE ENTIRE WARNING AREA UNDER A SLIGHT RISK
WITH A TOTAL SEVERE PROBABILITY OF 30 PERCENT IN SW MS. COLD AIR
ADVECTION AFTER THE FRONT WILL BRING MUCH DRIER AIR INTO THE
REGION. LOWS WILL DIP INTO THE UPPER 40S NORTH AND WEST OF LAKE
PONTCHARTRAIN AND 50S SOUTH OF THE LAKE AND THE MS GULF COAST.
&&
.AVIATION...
MAIN THREAT TO AREA TERMINALS OVER THE NEXT 24 HOURS WILL BE
ISOLATED CONVECTION TODAY AND TONIGHT. THERE COULD BE A FEW
PATCHES OF FOG THIS MORNING BUT NOTHING WIDESPREAD IS EXPECTED.
SOME BRIEF IFR TO VLIFR OBSERVATIONS POSSIBLE BETWEEN 08Z AND 14Z
OTHERWISE VFR WILL PREVAIL AT ALL TERMINALS.
&&
.MARINE...
SOME SHOWERS AND THUNDERSTORMS WILL IMPACT THE COASTAL WATERS THIS
MORNING AND COULD LINGER ALONG THE COAST THIS AFTERNOON. A SQUALL
LINE AHEAD OF A COLD FRONT WILL ENTER THE COASTAL WATERS MONDAY
EVENING AND MOVE ACROSS THROUGH TUESDAY MORNING. STRONG GUSTY
WINDS... FREQUENT LIGHTNING... AND LOCALLY HIGHER SEAS WILL
ACCOMPANY THE STRONGER STORMS ALONG THE SQUALL LINE. WINDS WILL
INCREASE TO AROUND 15KT LATER TODAY AND MONDAY AS THE PRESSURE
GRADIENT INCREASES AS AN UPPER LEVEL TROUGH AND SURFACE COLD FRONT
MOVE EAST TOWARDS OUR AREA MONDAY. WINDS BEHIND THE FRONT WILL
SWITCH FROM THE SOUTH TO THE NORTH AND HOLD STEADY AROUND 15KT
WITH SOME GUSTS TO 20KT. WE WILL WATCH THIS CLOSE AS BOTH SMALL
CRAFT EXERCISE CAUTION AND POSSIBLY SMALL CRAFT ADVISORIES MAY BE
WARRANTED WITH THIS SYSTEM TUESDAY.
&&
.DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 85 71 84 56 / 30 10 70 80
BTR 86 71 86 57 / 30 10 70 80
ASD 85 71 85 61 / 20 20 60 80
MSY 86 73 86 63 / 20 20 60 80
GPT 84 71 83 64 / 10 20 50 80
PQL 84 69 83 65 / 10 20 50 80
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
KEGHazardous weather outlook, Oct 12, 11:40 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1140 AM CDT SUN OCT 12 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-130445- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1140 AM CDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THESE STORMS COULD PRODUCE HEAVY RAIN...GUSTY WINDS AND FREQUENT LIGHTNING. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AHEAD OF A COLD FRONT MONDAY EVENING THROUGH EARLY TUESDAY MORNING. A SQUALL LINE IS EXPECTED TO DEVELOP IN EAST TEXAS NORTH TO ARKANSAS DURING THE DAY MONDAY. THE SQUALL LINE WILL THEN MOVE EAST. THE MAIN THREAT WILL BE STRAIGHT LINE WINDS...BRIEF TORRENTIAL RAINFALL... AND ISOLATED TORNADOES. THE PROBABILITY OF SEVERE WEATHER INCREASES GOING NORTHWARD...HOWEVER ALL RESIDENTS SHOULD BE READY TO RECEIVE ANY WARNINGS WE ISSUE DURING THE THREAT TIME OF LATE MONDAY AFTERNOON IN THE WEST THROUGH EARLY TUESDAY MORNING IN THE EAST. THE GREATEST SEVERE WEATHER THREAT WILL BE ALONG THE SQUALL LINE AND IN ANY ISOLATED CELLS THAT DEVELOP AHEAD OF IT. NOW IS THE TIME TO REVIEW YOUR FAMILY SEVERE WEATHER PLAN AND ENSURE ALL FLASHLIGHTS AND YOUR NOAA WEATHER RADIO HAVE A FRESH SET OF BATTERIES. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM MONDAY AT 6PM THROUGH TUESDAY AT 6AM.
In the hours before
Special weather statement, Oct 12, 3:16 PM CDT, 0 minutes before
MSZ069-122045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 PM CDT SUN OCT 12 2014
...STRONG THUNDERSTORM MOVING NORTH AFFECTING AMITE COUNTY...
AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LIBERTY...OR ABOUT 5 MILES SOUTHEAST OF
LIBERTY...MOVING NORTH AT 20 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LIBERTY AND
SMITHDALE
THE PRIMARY THREAT FROM THIS STORM IS PEA TO DIME SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3125 9055 3100 9068 3100 9073 3105 9089
3135 9079 3136 9055
TIME...MOT...LOC 2016Z 199DEG 17KT 3110 9075Nearby
Special Weather Statements in Mississippi, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.